Alert archive / Nebraska / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Omaha, NE

December 14, 2014Antelope County, Knox County, Nebraska

NWS Omaha, NE issued this winter storm warning at Dec 14, 2014, 3:25 PM CST for Antelope County, Knox County, Nebraska. It took effect at Dec 15, 2014, 4:00 AM CST. It was in force for 17 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2014, 3:25 PM CST (21:25 UTC)
In effect from
Dec 15, 2014, 4:00 AM CST
Expired
Dec 15, 2014, 9:00 PM CST
In force
17 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Knox County, NE

The radar

The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 9:06 AM CSTSNOW 2Neligh, NE
Dec 15, 9:06 AM CSTSNOW 2Verdel, NE
Dec 15, 9:14 AM CSTSNOW 2Elgin, NE
Dec 15, 1:00 PM CSTFREEZING RAIN 0.25Center, NEESTIMATED A QUARTER OF AN INCH OF ICE AND 2 INCHES OF SNOW SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS43 KOAX 142125
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CST SUN DEC 14 2014

...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION
FROM LATE TONIGHT THROUGH MONDAY EVENING...

.ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL
START LATE TONIGHT IN NORTHEAST NEBRASKA. THESE WILL SPREAD
EASTWARD MONDAY AS GUSTY NORTHWEST WINDS BRING IN COLDER AIR. A
MIXTURE OF RAIN OR FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE
OVER TO SNOW BY MONDAY AFTERNOON.

NEZ011-150530-
/O.UPG.KOAX.WW.Y.0011.141215T1000Z-141216T0000Z/
/O.NEW.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/
KNOX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA
325 PM CST SUN DEC 14 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 9 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST
MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...MIXED PRECIPITATION WILL DEVELOP LATE TONIGHT...THEN
  TRANSITION TO SNOW ON MONDAY MORNING.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH UP TO 4 TO 7
  INCHES. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH.

* IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ016-030-150530-
/O.EXT.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/
ANTELOPE-BOONE-
INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD
325 PM CST SUN DEC 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 9 PM CST
MONDAY...

* TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE
  TONIGHT...THEN TRANSITION TO SNOW ON MONDAY.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE
  ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH.

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ012-017-018-031-032-042-150530-
/O.EXT.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/
CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...COLUMBUS
325 PM CST SUN DEC 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM CST
MONDAY...

* TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP BY AROUND
  SUNRISE MONDAY...THEN TRANSITION TO MAINLY SNOW DURING THE DAY
  ON MONDAY.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 3 INCHES. ICE
  ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH.

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MAYES/ZAPOTOCNY
5 follow-up statements
257 
WWUS43 KOAX 150442
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1042 PM CST SUN DEC 14 2014

...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION
FROM LATE TONIGHT THROUGH MONDAY EVENING...

.ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL
START LATE TONIGHT IN NORTHEAST NEBRASKA. THESE WILL SPREAD
EASTWARD MONDAY AS GUSTY NORTHWEST WINDS BRING IN COLDER AIR. A
MIXTURE OF RAIN OR FREEZING RAIN AND SLEET SHOULD GRADUALLY
CHANGE OVER TO SNOW BY MONDAY AFTERNOON.

NEZ011-151245-
/O.CON.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/
KNOX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA
1042 PM CST SUN DEC 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 9 PM CST
MONDAY...

* TIMING...DURING THE EARLY MORNING HOURS MONDAY...RAIN WILL
  CHANGE TO SLEET OR FREEZING RAIN...THEN TRANSITION TO SNOW.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH UP TO 4 TO 7 
  INCHES. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN 
  INCH. 

* IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS 
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ016-030-151245-
/O.CON.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/
ANTELOPE-BOONE-
INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD
1042 PM CST SUN DEC 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM
CST MONDAY...

* TIMING...DURING THE EARLY MORNING HOURS MONDAY...RAIN WILL
  CHANGE TO SLEET OR FREEZING RAIN...THEN TRANSITION TO SNOW.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. 
  ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. 

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS 
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ012-017-018-031-032-042-151245-
/O.CON.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/
CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...COLUMBUS
1042 PM CST SUN DEC 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM
CST MONDAY...

* TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP BY AROUND 
  SUNRISE MONDAY...THEN TRANSITION TO MAINLY SNOW DURING THE DAY 
  ON MONDAY. 

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 3 INCHES. 
  ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. 

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS 
  WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
774 
WWUS43 KOAX 150956
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 AM CST MON DEC 15 2014

...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION
FROM INTO THIS EVENING...

.ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL
OCCUR NORTHEAST NEBRASKA THIS MORNING. THESE WILL SPREAD EASTWARD
AS GUSTY NORTH OR NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE
OF SNOW...FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO
SNOW THIS AFTERNOON.

NEZ011-151830-
/O.CON.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/
KNOX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA
356 AM CST MON DEC 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A MIX OF SLEET OR FREEZING RAIN AND SNOW WILL TRANSITION
  TO ALL SNOW. SNOW WILL DIMINISH BY MID EVENING.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 4 TO 6 INCHES. ICE
  ACCUMULATIONS WILL BE LESS THAN A QUARTER OF AN INCH.

* IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW WILL ALSO DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE EARLY
  IN THE EVENING...CREATING AREAS OF LOW VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ016-030-151830-
/O.CON.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/
ANTELOPE-BOONE-
INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD
356 AM CST MON DEC 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE TO
  A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL DIMINISH
  THIS EVENING.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 2 TO 5 INCHES. ICE
  ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH.

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH DURING THE AFTERNOON AND EARLY
  EVENING...CREATING AREAS OF POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ012-017-018-031-032-042-151830-
/O.CON.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/
CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...COLUMBUS
356 AM CST MON DEC 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE
  TO A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL
  DIMINISH THIS EVENING.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE
  ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH.

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS
  WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE INTO
  THE EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BCM
629 
WWUS43 KOAX 151735
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 AM CST MON DEC 15 2014

...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION
FROM INTO THIS EVENING...

.ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL
CONTINUE ACROSS NORTHEAST NEBRASKA. THIS WILL SPREAD EASTWARD AS
GUSTY NORTH OR NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE OF
SNOW...FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO
SNOW THROUGH THE AFTERNOON.

NEZ011-160145-
/O.CON.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/
KNOX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA
1135 AM CST MON DEC 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING BY
  MID EVENING.

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 4 TO 6 INCHES. 
 
* IMPACTS...SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS
  OF BLOWING SNOW WILL ALSO DEVELOP AS WIND GUSTS REACH 25 TO 35
  MPH THIS AFTERNOON AND CONTINUE EARLY IN THE EVENING...CREATING
  AREAS OF LOW VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ012-016>018-030>032-042-160145-
/O.CON.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/
CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
1135 AM CST MON DEC 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE 
  TO A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL 
  DIMINISH THIS EVENING. 

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. 
  ICE ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH. 

* MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS 
  WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE INTO 
  THE EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
146 
WWUS43 KOAX 152029
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
229 PM CST MON DEC 15 2014

...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION
FROM INTO THIS EVENING...

.ACCUMULATIONS OF SNOW WILL CONTINUE ACROSS NORTHEAST NEBRASKA
THIS AFTERNOON AND THIS EVENING. GUSTY NORTHWEST WINDS WILL ALSO
PRODUCE BLOWING AND DRIFTING SNOW. 

NEZ016-160300-
/O.UPG.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/
/O.EXA.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/
ANTELOPE-
INCLUDING THE CITIES OF...NELIGH...ELGIN
229 PM CST MON DEC 15 2014

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...ADDITIONAL SNOW COMBINED WITH VERY STRONG NORTHWEST
  WINDS WILL CONTINUE THIS EVENING AND INTO TONIGHT. 

* ACCUMULATIONS...SNOW ACCUMULATIONS WILL REACH 4 TO 8 INCHES. AN
  ICE ACCUMULATION DID OCCUR EARLIER UNDER THE SNOW. 

* MAIN IMPACT...SNOW AND BLOWING SNOW PRODUCING POOR VISIBILITY
  AND POOR DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ011-160300-
/O.CON.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/
KNOX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA
229 PM CST MON DEC 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...ADDITIONAL SNOW COMBINED WITH VERY STRONG NORTHWEST
  WINDS WILL CONTINUE THIS EVENING AND INTO TONIGHT.

* ACCUMULATIONS...SNOW ACCUMULATIONS WILL REACH 4 TO 8 INCHES.

* IMPACTS...SNOW AND BLOWING SNOW PRODUCING POOR VISIBILITY AND
  POOR DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ012-017-018-030>032-042-160300-
/O.CON.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...COLUMBUS
229 PM CST MON DEC 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET IS EVENTUALLY
  CHANGING TO A MIX OF SLEET AND SNOW. GUSTY NORTHWEST WINDS ALSO
  PRODUCING BLOWING AND DRIFTING SNOW. 

* ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 2 TO 4 INCHES. 

* MAIN IMPACT...SNOW AND GUSTY NORTHWEST WINDS COULD CAUSE
  HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING AND DRIFTING SNOW
  CAN BE EXPECTED AS NORTHWEST WINDS GUST TO 25 TO 35 MPH THIS
  AFTERNOON AND THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
987 
WWUS43 KOAX 160239
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
839 PM CST MON DEC 15 2014


NEZ011-016-160345-
/O.EXP.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/
KNOX-ANTELOPE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN
839 PM CST MON DEC 15 2014

...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

WHILE A PERIOD OR TWO OF LIGHT SNOW IS STILL POSSIBLE DURING THE
LATE EVENING...THE MAJORITY OF ACCUMULATING SNOW IS OVER. 

HOWEVER NORTHWEST WINDS GUSTING OVER 35 MPH WILL CONTINUE MUCH OF
THE NIGHT...AND WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW.
MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION.

$$

NEZ012-017-018-030>032-042-160345-
/O.EXP.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...COLUMBUS
839 PM CST MON DEC 15 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

WHILE A PERIOD OR TWO OF LIGHT SNOW IS STILL POSSIBLE DURING THE
LATE EVENING...THE MAJORITY OF ACCUMULATING SNOW IS OVER. 

HOWEVER NORTHWEST WINDS GUSTING OVER 35 MPH WILL CONTINUE MUCH OF
THE NIGHT...AND WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW.
MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 11:33 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 14, 11:33 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CST SUN DEC 14 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 335 AM CST SUN DEC 14 2014

PRIMARY FORECAST CONCERNS ARE STILL PCPN TYPE AND PCPN AMOUNTS FROM
LATE TONIGHT INTO MONDAY NIGHT. ICE AND SNOW ACCUMULATIONS APPEAR
TO BE ENOUGH FOR A WINTER WEATHER ADVISORY OVER PARTS OF NORTHEAST
NEBRASKA...SO WENT AHEAD AND ISSUED ONE.

500 MB CHART FROM 00Z LAST EVENING SHOWED A RIDGE FROM IOWA INTO
MISSOURI...A TROUGH FROM IDAHO INTO ARIZONA AND ANOTHER TROUGH OUT
IN THE PACIFIC ALONG 140 DEGREES WEST LONGITUDE. A BROAD AREA OF
12 HOUR HEIGHT FALLS EXTENDED FROM THE DAKOTAS SOUTH AND SOUTHWEST
INTO ARIZONA...NEW MEXICO AND WEST TEXAS. THERE WERE TWO HEIGHT
FALL CENTERS OF ABOUT 80 METERS. ONE WAS OVER KFGZ AND THE OTHER
WAS OVER KABQ. A JET STREAK OF AROUND 115 KNOTS AT 300 MB WAS
PUNCHING SOUTHEAST FROM NEAR THE CALIFORNIA/NEVADA/ARIZONA BORDER...
SO AT THAT TIME THE SYSTEM WAS STILL DIGGING.

AS OF 09Z...WATER VAPOR LOOP SHOWED A FAIRLY STRONG AND COMPACT VORT
MAX LIFTING NORTHEAST FROM NEW MEXICO. THERE WAS SOME LIGHTNING
ACTIVITY EAST AND NORTHEAST OF THE FEATURE. MODELS SHOW THAT THIS
WILL BECOME A CLOSED LOW AND LIKELY MOVE TO SOUTHWEST KANSAS BY THIS
EVENING.

SURFACE ANALYSIS AT 09Z SHOWED VERY MILD AND MOIST AIR IN PLACE
OVER THE REGION. A COLD FRONT STRETCHED FROM CENTRAL NORTH DAKOTA
INTO EASTERN COLORADO. LOW CLOUDS AND DRIZZLE SHOULD PERSIST
TODAY...WITH THE CHANCE FOR SHOWERS INCREASING ACROSS THE FORECAST
AREA THIS AFTERNOON. IT APPEARS SOME ELEVATED FRONTOGENESIS MAY
ENHANCE PCPN CHANCES A BIT NEAR THE FRONT IN NORTHEAST NEBRASKA.

FLOW BECOMES DIFFLUENT ALOFT AND THE SYSTEM TAKES ON A NEGATIVE
TILT TONIGHT AS IT CONTINUES TO LIFT NORTHEAST. HAVE HAD A MENTION
OF THUNDER IN OUR SOUTHERN ZONES AND WILL KEEP THAT GOING FROM
LATE THIS AFTERNOON INTO TONIGHT. POPS ARE 70 PERCENT OR HIGHER
FOR MOST LOCATIONS TONIGHT.

PRECIPITABLE WATER VALUES WERE MAINLY FROM 0.50 TO 0.75 INCHES AS
OF EARLY THIS MORNING. THOSE SHOULD INCREASE TO AROUND AN INCH BY
THIS EVENING THEN FALL BACK TONIGHT. PCPN TYPE SHOULD BE LIQUID
THROUGH AT LEAST MIDNIGHT TONIGHT BUT THEN WILL START TO CHANGE IN
THE FAR NORTHWEST PART OF THE FORECAST AREA AFTER 4 AM TONIGHT.
MOST SPOTS WILL REMAIN MILD OVERNIGHT...WITH LOWS IN THE 40S EAST
OF A LINE FROM AROUND ONAWA TO BEATRICE. SOUNDINGS STILL SHOW A
WARM WEDGE ALOFT AROUND 850 MB WITH SURFACE TEMPERATURES FALLING
TO NEAR FREEZING BY 12Z MONDAY IN THE WESTERN PARTS OF NORTHEAST
NEBRASKA. THAT WILL LEAD TO AT LEAST A MIX OF PCPN AND PROBABLY A
PERIOD OF FREEZING RAIN. MODELS SHOW THIS WARM WEDGE COOLING AND
PCPN CHANGING TO SLEET AND THEN SNOW. COLD AIR WILL SPREAD
EAST/SOUTHEAST DURING THE DAY MONDAY...WITH MOST AREAS HAVING
FALLING TEMPERATURES THROUGH THE DAY. THOSE TEMPERATURES WILL
CONTINUE TO FALL THROUGH MONDAY NIGHT. HEAVIEST PCPN AMOUNTS
SHOULD BE TONIGHT INTO MONDAY...THEN AMOUNTS DIMINISH AS THE
SYSTEM MOVES EAST MONDAY NIGHT. IT APPEARS THE MOST LIKELY AREAS
TO SEE 2 TO 4 INCHES OF SNOW IS ALONG AND NORTHWEST OF A LINE FROM
ALBION TO HARTINGTON. NORTHEAST NEBRASKA MAY HAVE SOME ICE
ACCUMULATION TOO...THUS THE ADVISORY.

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AS IT SWEEPS
SOUTHEAST MONDAY...THEN CONTINUE MONDAY NIGHT BEFORE SLOWLY
DECREASING TUESDAY. HIGHS TUESDAY SHOULD BE IN THE MID 20S NORTH
AND RANGE TO MID 30S SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 AM CST SUN DEC 14 2014

COLD HIGH PRESSURE WILL SLIDE SLOWLY EAST WEDNESDAY WITH MAINLY
DRY BUT COLD CONDITIONS. SNOW APPEARS POSSIBLE FOR AT LEAST PARTS
OF THE AREA FROM WEDNESDAY NIGHT INTO FRIDAY NIGHT...BUT AMOUNTS
ARE EXPECTED TO BE LIGHT FOR NOW. HIGHS FROM THURSDAY THROUGH
SATURDAY ARE EXPECTED TO BE MOSTLY LOWER AND MID 30S WITH LOWS IN
THE UPPER TEENS TO MID 20S.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1126 AM CST SUN DEC 14 2014

MAINLY IFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. PERIODS
OF DRIZZLE ARE POSSIBLE TODAY/THIS EVENING...WITH RAIN LIKELY TO
REACH SITES LATER THIS EVENING/TONIGHT. VIS SHOULD REMAIN ROUGHLY
IN THE MVFR RANGE TODAY...WITH FLUCTUATIONS UP AND DOWN.
EAST/SOUTHEAST WINDS WILL SHIFT TO NORTHWESTERLY AND INCREASE ON
MONDAY MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR NEZ012-
     017-018-031-032-042.

     WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM CST MONDAY FOR NEZ011-
     016-030.

IA...NONE.
&&

SHORT TERM...MILLER
LONG TERM...MILLER
AVIATION...MAYES
Hazardous weather outlook, Dec 14, 4:44 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
444 AM CST SUN DEC 14 2014

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-150045-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
444 AM CST SUN DEC 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA...
WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND
SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY OCCUR FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM MOVING INTO THE AREA WILL BRING A MIX OF
RAIN AND SNOW MONDAY. THIS WILL CHANGE TO MOSTLY SNOW FROM LATE
MONDAY AFTERNOON INTO MONDAY EVENING. AT THIS TIME...SNOW
ACCUMULATION ARE EXPECTED TO BE MAINLY LESS THAN AN INCH FOR
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

A SHARP DECREASE IN TEMPERATURES TO BELOW FREEZING ON STRONG
NORTHWEST WINDS MAY PROMOTE SOME RE-FREEZING OF MELTED SNOW MONDAY
NIGHT.

ANOTHER SYSTEM COULD BRING LIGHT SNOW TO THE AREA THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ011-012-016>018-030>032-042-150045-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
444 AM CST SUN DEC 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

RAIN MAY CHANGE TO FREEZING RAIN OR SLEET LATE TONIGHT WEST OF
HIGHWAY 81...WITH SOME ICE ACCUMULATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MIX OF SNOW...SLEET AND FREEZING RAIN SHOULD SPREAD EAST MONDAY...
WITH THE PRECIPITATION TYPE TRENDING TOWARD SNOW BY MONDAY AFTERNOON.
ICE AND SNOW ACCUMULATIONS COULD CAUSE AREAS OF HAZARDOUS TRAVEL.
STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW MONDAY INTO MONDAY
NIGHT.

ANOTHER SYSTEM COULD BRING LIGHT SNOW TO THE AREA THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:00 AM CSTWinter Weather AdvisoryOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 3 more41 hr

Nearby

Winter Storm Warnings in Nebraska, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.